Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 654, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 4, 2003, 11:24 PM CDT for Oktibbeha County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2003, 11:24 PM CDT (04:24 UTC)
- Expired
- Aug 5, 2003, 12:25 AM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Oktibbeha County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2202 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
998
WUUS54 KJAN 050424
SVRJAN
MSC105-050525-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1124 PM CDT MON AUG 4 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 1225 AM CDT
* AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF STARKVILLE...MOVING EAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR STARKVILLE AT 1130 PM CDT
DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3357 8865 3345 8867 3329 8882 3334 8898
3344 8898 3352 8891 3357 8878
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 9:45 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 4, 9:45 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
945 PM CDT MON AUG 4 2003
REMOVED EVENING CONVECTION SRN ZONES AND LEFT THEM DRY FOR THE
NIGHT. MAINTAINED CHANCE POPS REST OF FORECAST AREA AS NEXT
POTENTIAL MCS DEVELOPS OVER NRN AR. DID NOT ADD MENTION OF SEVERE
STORMS IN UPDATE ALTHOUGH PLENTY OF OUTFLOW BOUNDARIES LAY IN PLACE
FOR NEXT POTENTIAL ROUND OF THUNDERSTORMS EARLY PREDAWN HOURS
TUESDAY MORNING. STRONG STORMS HAVE MOVED OUT OF NE AREAS AND
ISOLATED SHOWERS REMAIN NRN ZONES. INCREASED MIN TEMPS SLIGHTLY NRN
ZONES FOR TONIGHT AND DECREASED WIND SPEEDS PER LATEST SURFACE
OBS.
****************************************************************
CONVECTION IS GETTING A LITTLE SLOWER START ACROSS OUR AREA THIS
AFTERNOON BUT LATEST LOOK AT THE RADAR INDICATES SCATTERED SHOWERS
AND THUNDERSTORMS DEVELOPING OVER CENTRAL MISSISSIPPI. EXPECT
CONVECTION TO CONTINUE INTO THE EVENING AS OUR MOIST AIRMASS
CONTINUES TO DESTABILIZE THE REMAINDER OF THE AFTERNOON. LATEST
300MB RUC ANALYSIS HAS THE NOSE OF A JET STREAK MOVING INTO NRN
MISSISSIPPI WHICH WILL AID THE DEVELOPMENT OF SEVERE STORMS THIS
AFTN ACROSS NRN MISSISSIPPI. THE THREAT FOR SEVERE THUNDERSTORMS
SHOULD REMAIN MORE ISOLATED OVER OUR AREA. REFER TO OUR HWO FOR
ADDITIONAL INFORMATION CONCERNING THE POTENTIAL FOR SEVERE WX.
MODELS AGREE THAT THE UPPER TROUGH OVER THE ERN CONUS WILL DRIFT
EAST THROUGH WEDNESDAY AS THE CLOSED UPPER LOW OVER THE GREAT LAKES
REGION LIFTS TO THE NORTHEAST. THEY ALSO PEG A SHORTWAVE MOVING
ACROSS OUR AREA TUESDAY. DIFFERENCES OCCUR AT THE SURFACE AND THE
EVOLUTION OF A LOW PRESSURE CENTER THAT THE GFS MOVES RAPIDLY EAST
TUESDAY NIGHT WITH A TRAILING COLD FRONT INTO NRN MISSISSIPPI. WL
DOWNPLAY THE LOW BUT GO WITH A GENERAL TROUGH THAT WL RESULT IN
CONTINUED HIGHER POPS ACROSS OUR NRN COUNTIES THROUGH WEDNESDAY. THE
GFS PROGGS A STRONGER SHORTWAVE SLIDING SOUTH OVER OUR AREA LATE
THURSDAY THAT WILL DEEPEN THE UPPER TROUGH OVER US AND DRIVE THE
WEAK SFC TROUGH TO THE SOUTH INTO OUR AREA.
EXTENDED: FRI-MON THIS WEAK TROUGH WILL DRIFT SOUTH THROUGH THE AREA
FRIDAY. THE GFS PUSHES THE TROUGH TO THE COAST BY FRIDAY MORNING BUT
WL OPT FOR A SLOWER MOVEMENT AND HOLD POPS IN FOR THE WHOLE AREA
FRIDAY. DRIER AIR WILL FILTER INTO THE REGION BEHIND THE TROUGH WITH
DEW PT TEMPERATURES LOWERING INTO THE MID 60S ACROSS OUR NORTHERN
ZONES AND UPPER 60S SOUTH. ANOTHER SHORTWAVE WILL MOVE ACROSS THE
AREA SATURDAY BUT MOISTURE IS EXPECTED TO BE LIMITED AND WL LEAVE
OUT MENTION OF POPS FOR NOW. THE DRY TREND WILL LAST THROUGH SUNDAY.
YET ANOTHER SHORTWAVE WILL DROP SOUTH OVER THE AREA MONDAY. THIS
SHORTWAVE WILL TAKE A MORE SOUTHERLY TRACK OVER THE ARKLATEX REGION.
ENOUGH MOISTURE IS EXPECTED TO BE AVAILABLE TO DEVELOP A FEW STORMS
OVER OUR SE ARKANSAS COUNTIES AND LOUISIANA PARISHES SO HAVE
INTRODUCED SLGT CHC POPS IN FOR MONDAY AFTN OVER THE WESTERN PORTION
OF THE CWA.
PRELIM NUMBERS...
JAN BB 072/090 072/090 072 22342
BBBBB 092/071 092/071 093/070 092/070 090 44332211102
MEI BB 071/090 071/090 070 22343
BBBBB 092/070 092/068 093/067 092/068 091 43332211101Hazardous weather outlook, Aug 4, 10:10 PM CDT, 1 hour 14 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 052048- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1010 PM CDT MON AUG 04 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHERN AND CENTRAL MISSISSIPPI OVERNIGHT. THE BEST CHANCE FOR THUNDERSTORMS TONIGHT WILL OCCUR NORTH OF A LINE FROM BASTROP TO DEKALB. SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MOST OF MISSISSIPPI AGAIN ON TUESDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE PRIMARILY NORTH OF THE INTERSTATE 20 CORRIDOR. A SERIES OF MID LEVEL DISTURBANCES WILL MOVE INTO THE LOWER MISSISSIPPI RIVER VALLEY THROUGH TUESDAY. WITH A MOIST AND UNSTABLE ATMOSPHERE IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY DURING THE HEAT OF THE DAY. THE MID-LEVEL WIND FIELDS ASSOCIATED WITH THESE DISTURBANCES WILL BE STRONG ENOUGH TO SUPPORT ORGANIZED THUNDERSTORM DEVELOPMENT AND ISOLATED SEVERE WEATHER. A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL APPROACH EXTREME SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI DURING THE PREDAWN HOURS EARLY TUESDAY MORNING. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY DURING THE DAY. THE FAVORED AREA FOR SEVERE THUNDERSTORMS DEVELOPMENT WILL BE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. THE PRIMARY SEVERE WEATHER RISK WILL BE WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 46 min |
| Aug 4, 7:58 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 47 min |
| Aug 4, 8:50 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 45 min |
| Aug 4, 8:51 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 44 min |
| Aug 4, 8:55 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 45 min |
| Aug 5, 3:40 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.